Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 62, NWS Quad Cities, IA

June 21, 2007Mercer County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2007, 9:48 AM CDT for Mercer County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2007, 9:48 AM CDT (14:48 UTC)
Expired
Jun 21, 2007, 10:30 AM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Mercer County, IL

The radar

The Quad Cities radar (KDVN), 54 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 10:10 AM CDTHAIL 0.882 E New Boston, ILNICKEL SIZED HAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 211448
SVRDVN
ILC131-211530-
/O.NEW.KDVN.SV.W.0062.070621T1448Z-070621T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 AM CDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 1030 AM CDT.

* AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY NEAR NEW BOSTON...OR ABOUT 11 MILES
  WEST OF ALEDO...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEITHSBURG AROUND 955 AM CDT...
  SEATON AROUND 1010 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4130 9092 4122 9108 4107 9095 4107 9063

$$

MAYES
2 follow-up statements
000 
WWUS53 KDVN 211500
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 AM CDT THU JUN 21 2007

ILC131-211530-
/O.CON.KDVN.SV.W.0062.000000T0000Z-070621T1530Z/
MERCER IL-
1001 AM CDT THU JUN 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR MERCER COUNTY...

AT 958 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
OGLE...OR ABOUT 9 MILES SOUTHWEST OF ALEDO...MOVING SOUTHEAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF SUNBEAM AROUND 1010 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4124 9083 4119 9102 4107 9095 4107 9063

$$

MAYES
000 
WWUS53 KDVN 211521
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1021 AM CDT THU JUN 21 2007

ILC131-211531-
/O.EXP.KDVN.SV.W.0062.000000T0000Z-070621T1530Z/
MERCER IL-
1021 AM CDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY EXPIRES AT 1030
AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED 
TO EXPIRE.

LAT...LON 4124 9083 4119 9102 4107 9095 4107 9063

$$

MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:27 AM CDT, 6 hours 21 minutes earlier.

Area forecast discussion, Jun 21, 3:27 AM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 AM CDT THU JUN 21 2007

.SYNOPSIS...
SURFACE FRONT WAS LOCATED FROM ERN SD THROUGH SRN MN INTO CENTRAL WI
EARLY THIS MORNING.  SCATTERED TSRA WERE MOVING ESE  ALONG THE
BOUNDARY FROM SRN MN INTO WI. REGION WAS NOW IN A NW FLOW REGIME
WITH 00Z UA ANALYSIS SHOWING THE UPPER RIDGE OVER THE ROCKIES AND
MID LEVEL TROF OVER THE EASTERN SEABOARD. A COUPLE OF WEAK S/W WERE
DEPICTED IN THE WATER VAPOR IMAGERY OVER WY AND ID MOVING INTO THE
RIDGE AXIS.  RETURN H8 FLOW AROUND HIGH CENTERED OVER MO BOOTHEEL
HAD PULLED A NARROW RIBBON OF HIGHER DEWPOINTS INTO THE CENTRAL
PLAINS.

&&

.SHORT TERM...TODAY AND TONIGHT...
MAIN CONCERN TODAY AND TONIGHT WILL CENTERED AROUND CONVECTION
EXPECTED IN VCNTY OF SFC BOUNDARY AS IT SAGS SOUTH INTO NRN IA AND
NRN IL THIS EVENING.  HAVE FOLLOWED THE NAM FCST FOR THE POSITION OF
THE FRONTAL BOUNDARY/OUTFLOW BOUNDARY WHICH SHOULD BE NEAR THE NRN
CWA BETWEEN 00Z AND 06Z.  HAVE PULLED POPS OVER THE SRN HALF OF THE
CWA THIS MORNING WITH LACK OF ANY FORCING MECHANISM AND MODELS
SHOWING A CAP WILL BE IN PLACE. IN THE NORTH...KEPT SOME LOW CHANCE
POPS TO ACCOUNT FOR ANY DEBRIS FROM TSRA ONGOING IN SRN MN THAT MAY
CLIP THE AREA.  THIS AFTERNOON EXPECT AIRMASS TO BECOME QUITE
UNSTABLE SOUTH OF THE BOUNDARY AS TEMPS WARM WELL INTO THE 80S AND
EVEN LOW 90S.  MID/UPPER 60 DEWPOINTS WILL ALSO SPREAD N INTO THE
REGION TODAY WITH 70 DEWPOINTS EXPECTED TO POOL ALONG THE BOUNDARY.
THE NAM IS FCSTNG CAPES IN THE 3000-4000J/KG RANGE BY LATE THIS
AFTERNOON.  WHILE THIS LOOKS TO BE OVER DONE...DUE TO THE NAM
BLANKETING 70 DEWPOINTS OVER ERN IA...WE SHOULD SEE CAPES
APPROACHING THE LOWER END OF THE RANGE BY LATE AFTERNOON. LIKELY
POPS WERE CONTINUED FOR THE AFTERNOON OVER THE NERN FOURTH OF THE
CWA WHERE INSTABILITY SHOULD BE THE GREATEST AND THERE WILL BE SOME
LOW LEVEL CONVERGENCE NEAR THE SURFACE BOUNDARY.  BETTER SHOT AT
SIGNIFICANT PCPN WILL EXIST THIS EVENING AND OVERNIGHT AS SWLY LLJ
KICKS IN AND SOME WK S/W ENERGY MOVES OUT OF THE RIDGE AXIS. AREA OF
CONCERN FOR LOCALLY HEAVY RAINS WILL BE NE OF A LINE FROM KCID
THROUGH KBRL AND KMQB FROM LATE EVENING INTO THE OVERNIGHT HOURS.
SEVERE THREAT WILL EXIST IN THE SAME AREA FROM LATE AFTERNOON INTO
THE EVENING WHEN TSRA WILL BE ABLE TO TAKE ADVANTAGE OF THE HIGH
SBCAPES AND MID LEVEL DRY AIR. BY LATE EVENING THOUGH FCST SOUNDINGS
BECOME SATURATED SUGGESTING THE SEVERE THREAT WILL DECREASE.  NO
PLANS FOR ANY FLOOD HEADLINES TONIGHT SINCE REGION HAS BEEN IN A
PROLONGED DRY SPELL.  HOWEVER...CANT RULE OUT SOME ISOLATED FLOODING
PROBLEMS WHICH COULD BE TRIGGERED BY TRAINING OF STORMS ESPECIALLY
LATE TONIGHT OR EXTREME RAINFALL RATES.      ..DLF..

.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...MOST OF THE LATEST RUN
00Z MODELS STILL ADVERTISING A POTENTIALLY VERY HEAVY RAIN EVENT FOR
START OF THIS PERIOD FROM FRIDAY INTO SATURDAY. CURRENT W/V LOOP
INDICATING VORT COMPLEX NICELY OVER THE MT/ID/WY REGION ON SOUTHERN
PERIPHERY OF UPPER RIDGE. BULK OF THIS FEATURE IS STILL ADVERTISED
TO SLOW ROLL DOWN LEE OF UPPER RIDGE AND ACRS THE LOCAL AREA BY SAT
MORNING. THIS COMBINED WITH RIGHT ENTRANCE EFFECT OF SOUTHEASTWARD-
PUNCHING H25 MB JET-LET OVER THE EASTERN GRT LKS WILL ADD UPPER
SUPPORT OVER A DEEPLY SATURATED AIRMASS WITH PW/S OF 1.7 TO 2
INCHES BY FRI EVENING. THIS WITH MANY OTHER MANY OTHER HEAVY RAIN
PRODUCING SIGNALS SUCH AS ABUNDANT LLVL CONVERGENT FORCING
ESPECIALLY BY FRI EVENING WITH RE-FOCUSING LLJ IN SUCH A JUICED
AIRMASS...SUPPORTS VERY HEAVY RAINFALL AMOUNTS OF WIDESPREAD 1-3
INCHES FRI AFTERNOON AND NIGHT IN MUCH OF THE CWA...WITH EVEN HIGHER
AMOUNTS POSSIBLE BY 12Z SAT. THIS IS EVEN TAKING INTO ACCOUNT AND
SUBTRACTING CONVECTIVE FEEDBACK ENHANCEMENT. ACCEPTED STORM TRACK
AND EDGE OF CAPPING MID LEVELS ALONG WITH LOWER LEVEL CONVERGENT
FORCING ALL TAKE AIM FROM NORTH CENTRAL IA...SOUTHEAST THROUGH THE
HEART OF THE DVN CWA...AND INTO CENTRAL/EAST CENTRAL IL FRI EVENING
AND OVERNIGHT. INTERESTING THE 00Z GFS AND NEW ECMWF HAVE COME IN
FURTHER NORTH THAN THEIR PREVIOUS RUNS...AND MAY MEAN AN AXIS OF
HEAVY PRECIP JUST TO THE NORTH OF THE ONE DESCRIBED JUST ABOVE.
MUCH WILL DEPEND ON THE EVENTUAL LAY OUT OF MAIN LLVL BOUNDARY SOUTH
OF NORTHERN GRT LKS RIDGE...AND ANY OUTFLOW BOUNDARIES FROM THU NIGHT
ACTIVITY. BUT EXPECT NORMAL DIURNAL CONVECTIVE DECAY FRI MORNING...
WITH A RE-FIRING FRI AFTERNOON ALONG FAVORED AXIS ALONG AND NORTH OF
STRONG DEEP CONVECTIVE INDICES AGAIN FROM NORTH CENTRAL IA...THROUGH
THE CENTRAL DVN CWA AND INTO CENTRAL IL. LOW TO MID LEVEL THTA-E
LAPSE RATES AND OTHER CONVECTIVE PARAMETERS SUPPORT SVR POTENTIAL
MAINLY ACRS THE SOUTHERN THIRD TO QUARTER OF THE DVN FCST AREA FRI
AFTERNOON AND EVENING. AREAS FURTHER TO THE NORTH MAY BECOME TOO
DEEPLY SATURATED TO SUPPORT MUCH IN THE WAY OF DAMAGING WIND MIX
DOWN OR LARGE HAIL ARRIVAL AT SFC. DEPENDING ON THE EXTENT OF
RAINFALL AND WHERE IT FALLS TODAY AND TONIGHT/THU/...WITH SUCH A
HEAVY RAINFALL POTENTIAL BY FRI NIGHT...THE NEED TO HOIST A FLASH
FLOOD WATCH A GOOD POSSIBILITY BY THE FRI MORNING FCST PACKAGE.

MODELS CONTINUE TO SLOW WAVE PROPAGATION ENOUGH THAT THEY ARE
ADVERTISING SHOWERS AND STORMS LINGERING WELL INTO SAT AFTERNOON.
WILL EXTEND 30 POPS FOR NOW CWA-WIDE...AND MAYBE 40 POPS ACRS THE
SOUTH IN BETTER LLVL CONVERGENCE REGION IN MOST FAVORED BOUNDARY
PLACEMENT AT THAT TIME. AS FOR TEMPS BOUNDARY PLACEMENT AND
CONVECTIVE DEBRIS TO BE BIG PLAYERS AND EXPECT WIDE VARIANCES IN
RATHER SHORT DISTANCES FROM FRI THROUGH SAT. WILL GO WITH A GENERAL
TEMP GRADIENT FROM NORTHEAST-TO-SOUTH BOTH DAYS FOR NOW...WITH USING
THE MAV THERMAL GUIDANCE FOR A GENERAL BASE. AS MEAN UPPER RIDGE AXIS
OVERTAKES THE REGION ON SUNDAY...MODELS HEAT THINGS UP WITH HIGHS IN
THE 90S. DEPENDING ON HOW SATURATED/SWAMPED THE SOILS BECOME..THIS
MAY BE OPTIMISTICALLY WARM FOR SUNDAY...BUT WILL KEEP THE ONGOING
AND WIDESPREAD 85-90 DEGREES CURRENTLY ADVERTISED. WILL KEEP SUNDAY
DRY...BUT THE BOUNDARY LAYER BECOMING EXTRA JUICED BY POTENTIALLY
SATURATED SOILS MAY SPAWN SCTRD AIRMASS TYPE THUNDERSTORMS SUNDAY
AFTERNOON IN MAX HEATING/DEPENDING ON EXTENT OF CAP OF COURSE/. NO
GRID CHANGES PAST SUNDAY FOR NOW.      ..12..

&&

.AVIATION...
EXPECT VFR CONDITIONS AT ALL TAF SITES THROUGH EARLY AFTERNOON.  ANY
THUNDERSTORM ACTIVITY SHOULD REMAIN WELL NORTH OF TAF SITES NEAR A
FRONTAL BOUNDARY ACROSS SRN MN AND WI. INCREASING LOW LEVEL
MOISTURE TODAY WILL RESULT IN SCT-BKN CU DEVELOPING AFTER 16Z.  TSRA
THREAT WILL INCREASE AFT 20Z AT KCID/KDBQ AS FRONTAL BOUNDARY OR
OUTFLOW BOUNDARIES MOVE SOUTH INTO  NE IA AND NRN IL. TSRA THREAT
WILL CONTINUE TO TREND SOUTH THROUGH KMLI AND KBRL BETWEEN 00Z AND
06Z.   ..DLF..

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

DLF/12
Hazardous weather outlook, Jun 21, 5:00 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT THU JUN 21 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE ENTIRE AREA.  THE GREATEST SEVERE WEATHER
THREATS WILL BE DAMAGING THUNDERSTORM WINDS...HAIL UP TO PENNY SIZE
AND LOCALLY HEAVY RAINS.

STRONG THUNDERSTORMS ONGOING OVER SOUTHEAST MINNESOTA AND NORTHEAST
IOWA THIS MORNING MAY MOVE ACROSS AREAS EAST OF MANCHESTER
IOWA...SAVANNAH ILLINOIS LINE THIS MORNING.  AN ISOLATED SEVERE
THUNDERSTORM WITH PENNY SIZE HAIL AND WIND GUSTS UP TO 60 MPH WILL
BE POSSIBLE WITH THIS CLUSTER OF STORMS.

THIS AFTERNOON AND OVERNIGHT...A COLD FRONT IS EXPECTED STALL OVER
PARTS OF NORTHEAST IOWA AND NORTHERN ILLINOIS.  VERY UNSTABLE AIR
SOUTH OF THE FRONT WILL PROVIDE THE FUEL FOR THUNDERSTORM
DEVELOPMENT ALONG AND SOUTH OF THE BOUNDARY.  THE AREA MOST AT RISK
FOR SEVERE THUNDERSTORMS WILL BE NORTHEAST OF A LINE FROM VINTON
IOWA THROUGH ALEDO ILLINOIS.  DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAIN WILL BE THE MAIN SEVERE WEATHER THREATS.  THE
HEAVY RAIN MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS ESPECIALLY
WHERE SEVERAL THUNDERSTORMS MOVE OVER THE SAME AREA OR THE INTENSITY
OF THE RAIN OVERWHELMS LOCAL DRAINAGE SYSTEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP IN MUCH OF THE AREA ALONG
LINGERING FRONTAL BOUNDARIES FRIDAY AFTERNOON AND NIGHT. ALTHOUGH
THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL ESPECIALLY SOUTH OF INTERSTATE 80...
THE MAIN THREAT WILL BE TRANSITIONING TO VERY HEAVY RAINFALL.
DEPENDING ON WHERE AND HOW MUCH RAINFALL OCCURS THURSDAY AND THURSDAY
NIGHT...SEVERAL MORE BOUTS OF HEAVY RAIN PRODUCING THUNDERSTORMS
FRIDAY INTO SATURDAY MORNING MAY EVENTUALLY LEAD TO FLASH FLOODING
AND RIVER FLOODING. CURRENT INDICATIONS SUGGEST THAT AN ADDITIONAL 2
TO 4 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS...MAY OCCUR IN
PORTIONS OF THE AREA FROM FRIDAY THROUGH SATURDAY MORNING.

THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA FOR A
SLIGHT RISK OF SEVERE WEATHER ON FRIDAY AND FRIDAY NIGHT. STAY TUNED
FOR FURTHER UPDATES...POSSIBLE WATCHES AND EVENTUAL WARNINGS
CONCERNING SEVERE WEATHER AND FLOODING FOR THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SEVERAL ROUNDS OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH A
PERIOD FROM TODAY...THROUGH FRIDAY NIGHT.

DLF/12

In the hours before

Special weather statement, Jun 21, 5:51 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
551 AM CDT THU JUN 21 2007

IAZ040>042-051>054-ILZ001-002-007-211300-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT...
MOUNT CARROLL
551 AM CDT THU JUN 21 2007

...THUNDERSTORMS ON THE WAY....

A CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST THROUGH
NORTHEAST IOWA AND SOUTHWEST WISCONSIN...SHOULD REACH THE HIGHWAY
20 CORRIDOR BETWEEN 7 AM AND 730 AM. THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAIN...WIND GUSTS UP TO 40 MPH AND
PEA SIZE HAIL. THE HEAVY RAIN WILL GREATLY REDUCE VISIBILITIES AND
WILL CAUSE SOME PONDING OF WATER ON ROADS AND IN LOW LYING AREAS.
Local storm report, Jun 21, 9:41 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 AM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             WEST BRANCH             41.67N 91.35W
06/21/2007  M0.75 INCH       CEDAR              IA   TRAINED SPOTTER

            HAIL SLIGHTLY LARGER THAN A PENNY.

0922 AM     HAIL             WEST BRANCH             41.67N 91.35W
06/21/2007  M0.75 INCH       CEDAR              IA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL FELL FOR AT LEAST 5 MINUTES.

&&

JH2

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.